Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 29, 2018, 5:57 PM MST for Graham County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2018, 5:57 PM MST (00:57 UTC)
- Expired
- Jun 29, 2018, 9:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 116 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 3520 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WGUS55 KTWC 300057
FFWTWC
AZC009-300400-
/O.NEW.KTWC.FF.W.0001.180630T0057Z-180630T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
557 PM MST FRI JUN 29 2018
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South central Graham County in southeastern Arizona...
* Until 900 PM MST.
* At 554 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
one inch of rain has already fallen. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include Ash Creek and
other drainages on the northwestern part of the burn area.
Excessive rainfall over the burn scar will result in debris flow
moving through the Ash Creek drainage. The debris flow can consist
of rock, mud, vegetation and other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This warning includes areas in or below a wildfire burn scar.
Rainfall on burned areas can cause increased flash flooding, debris
flows, mud slides, and rock slides. Take action now to protect
yourself from the effects of flash flooding and remember, Turn
Around, Don't Drown!
&&
LAT...LON 3277 10978 3269 10985 3260 11006 3278 11015
3288 10988
$$
Hardin2 follow-up statements
536
WGUS75 KTWC 300231
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
731 PM MST FRI JUN 29 2018
AZC009-300400-
/O.CON.KTWC.FF.W.0001.000000T0000Z-180630T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Graham-
731 PM MST FRI JUN 29 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR
SOUTH CENTRAL GRAHAM COUNTY...
At 726 PM MST, Doppler radar and automated rain gauges continued to
show thunderstorms producing heavy rain over the warned area. Over
an inch of rain has fallen across northwestern parts of the burn
scar already with additional rain likely over the next 30-60 minutes.
Flash flooding is expected in drainages off the northwest part of
the burn scar including the Ash Creek drainage.
Additional rainfall amounts of 0.25 to 0.75 inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This warning includes areas in or below the Frye wildfire burn scar.
Rainfall on burned areas can cause increased flash flooding, debris
flows, mud slides, and rock slides. Take action now to protect
yourself from the effects of flash flooding and remember, Turn
Around, Don't Drown!
&&
LAT...LON 3277 10978 3269 10985 3260 11006 3278 11015
3288 10988
$$
Cerniglia811
WGUS75 KTWC 300353
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
853 PM MST FRI JUN 29 2018
AZC009-300401-
/O.EXP.KTWC.FF.W.0001.000000T0000Z-180630T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Graham-
853 PM MST FRI JUN 29 2018
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL GRAHAM COUNTY WILL
EXPIRE AT 900 PM MST...
The heavy rain that impacted portions of the Frye Burn scar on Mt.
Graham has has ample time to drain into ash creek, and no longer
poses a threat of flash flooding. Therefore, the Flash Flood Warning
has been allowed to expire at 9 PM MST.
LAT...LON 3277 10978 3269 10985 3260 11006 3278 11015
3288 10988
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:40 PM MST, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 2:40 PM MST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 240 PM MST Fri Jun 29 2018 .SYNOPSIS...Deeper moisture will result in a chance of thunderstorms east and south of Tucson through the evening hours tonight. Drier air overspreading the area will greatly diminish the thunderstorm chances Saturday, with just a slight chance along the New Mexico state line. Dry conditions will occur area-wide Sunday into Tuesday. Warmer than normal temperatures are expected next week with moisture moving back into the area from the east mid to late next week. && .DISCUSSION...Convection started early this afternoon over Cochise County in a pool of deeper moisture which had pushed into southern Arizona overnight. Expect most of the thunderstorm activity the rest of this afternoon and evening to stay confined to Cochise County as drier air continues to overspread southeast Arizona from the west/northwest as a shortwave trough moves into the Great Basin. Dewpoints have fallen into the lower to mid 40s from Nogales and Tucson westward, with dewpoints in the mid 40s to mid 50s over Cochise and Graham counties. Expect dewpoints to continue to fall through the remainder of the afternoon and early evening hours tonight. Drier air will overspread most of southeast Arizona by Saturday and thunderstorm chances will diminish greatly, with just a slight chance of thunderstorms along the New Mexico state line from Douglas north through Hannagan Meadow. Expect dry conditions area-wide on Sunday, with a slight chance of thunderstorms in the White Mountains Monday. Thunderstorm chances then return to eastern areas Tuesday, gradually spreading westward through the end of next week. Expect the moisture to initially be limited on Tuesday and Wednesday of next week, with much deeper moisture and strong easterly flow by the end of next week into next weekend as the upper high establishes itself just north of the four corners. In fact, if the models bear true late next week/weekend, it would be a "textbook" monsoonal flow pattern across the entire southwestern United States. Daytime high temperatures will be near normal to slightly below normal through Sunday, with warmer temperatures expected next week. Overnight lows will be near normal into early next week, warming mid to late next week as moisture increases across the area. && .AVIATION...Valid through 01/00Z. Isolated -TSRA/-SHRA this afternoon across Cochise County, decreasing this evening. Aside from SCT-BKN clouds above 20k ft AGL, a majority of cloud cover will be east of KTUS with some lower cloud bases near 10-15k ft AGL. SWLY surface winds 12-18 kts with gusts to 25 kts and strong outflows around TSRA, decreasing light and variable overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...After a few storms this afternoon and evening across Cochise County, drier air overspreads the region from west to east. Moisture does however work its way back into the area by the middle of next week, with an eye toward Thursday and Friday as a favorable setup for active thunderstorm development. 20-foot winds are likely strongest this afternoon at 12-18 mph with occasional higher gusts, decreasing for the remainder of the forecast period. As always, gusty outflow winds will be possible around well developed thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && DISCUSSION...Zell AVIATION/FIRE WEATHER...Howlett Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 29, 1:13 PM MST, 4 hours 44 minutes before
Special Weather Statement National Weather Service Tucson AZ 113 PM MST FRI JUN 29 2018 AZZ507-508-513-292100- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 113 PM MST FRI JUN 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 200 PM MST... At 111 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles east of Benson, or 24 miles southwest of Willcox, moving northeast at 15 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm. Locations impacted include... I-10 And Texas Canyon and Dragoon. LAT...LON 3183 11010 3195 11024 3214 11000 3204 10990 TIME...MOT...LOC 2011Z 224DEG 11KT 3198 11010 Zell
Special weather statement, Jun 29, 1:49 PM MST, 4 hours 8 minutes before
Special Weather Statement National Weather Service Tucson AZ 149 PM MST FRI JUN 29 2018 AZZ508-512-292130- Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 149 PM MST FRI JUN 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE COUNTY UNTIL 230 PM MST... At 149 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles south of Willcox, moving east at 20 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm. Locations impacted include... Willcox, Cochise and Kansas Settlement. LAT...LON 3193 10994 3222 10997 3230 10964 3201 10951 TIME...MOT...LOC 2049Z 253DEG 15KT 3208 10978 GL
Special weather statement, Jun 29, 2:26 PM MST, 3 hours 31 minutes before
Special Weather Statement National Weather Service Tucson AZ 226 PM MST FRI JUN 29 2018 AZZ507-508-513-292215- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 226 PM MST FRI JUN 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 315 PM MST... At 226 PM MST, Doppler radar was tracking a strong thunderstorm 27 miles south of Willcox, moving northeast at 10 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm. Locations impacted include... Tombstone, Sunizona, Elfrida and Pearce-Sunsites. LAT...LON 3173 11018 3198 11017 3196 10958 3157 10968 TIME...MOT...LOC 2126Z 240DEG 10KT 3185 10984 HARDIN
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:56 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.